Alert archive / Texas / Flash Flood Warnings in 1997
Flash Flood Warning 41, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Apr 4, 1997, 10:35 PM CST for Harrison County, Texas. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 4, 1997, 10:35 PM CST (04:35 UTC)
- Expired
- Apr 5, 1997, 2:30 AM CST
- In force
- 4 hr
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Harrison County, TX
The radar
The Shreveport radar (KSHV), 51 km from the middle of the area, began a volume at 04:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 4.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 94 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 621 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 206 m²/s²
- 0-3 km storm-relative helicity
- 332 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSHV 050435 FFWSHV TXC203-050830- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 1035 PM CST FRI APR 4 1997 THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 230 AM CST FOR THE FOLLOWING AREA... IN NORTHEAST TEXAS ...HARRISON COUNTY CURRENT DOPPLER RADAR IN SHREVEPORT CONTINUED TO INDICATE THUNDERSTORMS REDEVELOPING AND MOVING ACROSS THE EASTERN HALF OF HARRISON COUNTY. RAINFALL WAS ESTIMATED TO BE IN EXCESS OF THREE INCHES ACROSS THE EASTERN HALF OF THE WARNED AREA WITH AN ADDITIONAL ONE TO TWO INCHES LIKELY. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND F LASH FLOODS. IF FLASH FLOODING IS OBSERVED...MOVE QUICKLY TO HIGHER GROUND. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED IMMEDIATELY. 13/04
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Apr 4, 8:30 PM CST, 2 hours 5 minutes earlier.
Area forecast discussion, Apr 4, 8:30 PM CST, 2 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 830 PM CST FRI APR 4 1997 SEVERE WEATHER CONTINUES TO DOMINATE THE WEATHER THIS EVENING. FIRST ROUND OF SVR THUNDERSTORMS PRODUCED A TORNADO OR TWO AND SEVERAL REPORTS OF HIGH WIND. STRONG UPPER LOW OVER BIG BEND AREA OF TEXAS IS MOVING EAST NORTHEAST AND WILL CONTINUE TO PRODUCE SEVERE WEATHER IN OUR AREA INTO THE WEE HOURS OF THE MORNING. DRY LINE SHOULD PUNCH WELL INTO EAST AND NORTHEAST TEXAS TONIGHT... BUT SHOULD STOP JUST WEST OF SHREVEPORT. SEVERE WEATHER WILL SLOWLY TAPER OFF LATE TONIGHT AS THE UPPER LOW MOVES RAPIDLY NORTH OF OUR AREA. NEED TO CONTINUE FLASH FLOOD WATCH TONIGHT FOR NORTHWEST AND NORTH CENTRAL LOUISIANA AND FOR NORTHEAST TEXAS UNTIL THE NEXT FCST ISSUANCE. THE REMAINDER OF THE FORECAST LOOKS OK AS IS. 3
In the hours before
Local storm report, Apr 4, 5:07 PM CST, 5 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
510 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
435 PM BOSSIER CITY LA FLOODING
04/04/97 BOSSIER NUMEROUS REPORTS OF FLOODING
ACROSS THE CITY WITH SOME
ROADWAYS CLOSED DUE TO HIGH
WATER.
450 PM SHREVEPORT LA HEAVY RAINFALL
04/04/97 CADDO 3.25 INCHES OF RAIN RECORDED
IN AN HOUR AND A HALF BY
COOP OBSERVER.
13Local storm report, Apr 4, 5:10 PM CST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
510 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
435 PM BOSSIER CITY LA FLOODING
04/04/97 BOSSIER NUMEROUS REPORTS OF FLOODING
ACROSS THE CITY WITH SOME
ROADWAYS CLOSED DUE TO HIGH
WATER.
450 PM SHREVEPORT LA HEAVY RAINFALL
04/04/97 CADDO 3.25 INCHES OF RAIN RECORDED
IN AN HOUR AND A HALF BY
COOP OBSERVER.
13Local storm report, Apr 4, 5:33 PM CST, 5 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
540 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
535 PM SHREVEPORT LA FLOODING
04/04/97 CADDO CARS COMPLETELY SUBMERGED BY
HIGH WATER AT THE UNDERPASS
OF HEARNE AND M0IDWAY. DIVERS
AT THE SCENE TRYING TO RESCUE
MOTORISTS.
13Local storm report, Apr 4, 5:40 PM CST, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
540 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
535 PM SHREVEPORT LA FLOODING
04/04/97 CADDO CARS COMPLETELY SUBMERGED BY
HIGH WATER AT THE UNDERPASS
OF HEARNE AND MIDWAY. DIVERS
AT THE SCENE TRYING TO RESCUE
MOTORISTS.
13Local storm report, Apr 4, 5:44 PM CST, 4 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
455 PM COTTON VALLEY LA TORNADO
04/04/97 WEBSTER DAMAGE TO BUILDINGS ALONG WITH
TREES AND POWER LINES UPROOTED.
DAMAGE TO SEVERAL HOMES.
510 PM SHONGALOO LA TORNADO
04/04/97 WEBSTER NUMEROUS TREES DOWN AT THE
INTERSECTION OF HWY 157 AND
159. TREES WERE REPORTED TO
HAVE BEEN THROWN INTO THE
SHONGALOO HIGH SCHOOL.
NUMEROUS POWERLINES DOWN AS
H WELL. NO INJURIES REPORTED.Local storm report, Apr 4, 5:45 PM CST, 4 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OFFICE SHREVEPORT LA
545 PM CST FRI APR 4 1997
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
455 PM COTTON VALLEY LA TORNADO
04/04/97 WEBSTER DAMAGE TO BUILDINGS ALONG WITH
TREES AND POWER LINES UPROOTED.
DAMAGE TO SEVERAL HOMES.
510 PM SHONGALOO LA TORNADO
04/04/97 WEBSTER NUMEROUS TREES DOWN AT THE
INTERSECTION OF HWY 157 AND
159. TREES WERE REPORTED TO
HAVE BEEN THROWN INTO THE
SHONGALOO HIGH SCHOOL.
NUMEROUS POWERLINES DOWN AS
WELL. NO INJURIES REPORTED.The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 4, 9:01 PM CST | Flash Flood Warning | SHV | Panola, Shelby | 4 hr |
| Apr 4, 10:47 PM CST | Severe Thunderstorm Warning | SHV | Rusk | 58 min |
| Apr 5, 12:51 AM CST | Flash Flood Warning | SHV | Nacogdoches, Panola, Shelby | 3 hr |
Nearby
Flash Flood Warnings in Texas, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.